I have been prescribed prozac to take at bedtime but will this help me throughout the day. My doctor feels that I'm depressed but I feel that I just need something to calm my nerves and take the edge off.
You can take it either morning or night. If you take it at night it will still help you during the day. once you have been taking the medicine regularly you will build a therapeutic blood level up so you have the medicine in your system all the time.
Prozac can be taken anytime of the day just try to take at the same time everyday. If your doctor prescribed to take at bedtime, then that is what you should do. It will reach a steady level in your blood after taking for a couple weeks and will work throughout the day and night. It may take several weeks to a month to notice the full effects of this drug.
Good luck with the new med, hopefully it will do exactly what you need it to,
I have just started prozac few weeks back,i take it in the morning when i get up and find it is starting to calm me now thats its building up in my system. Everyone is different though,some might prefere to take it at night.You can do either,whichever suits you best.
Wish you all the best with it
I have checked and there is a regular prozac and a prozac weekly which is prescribed for patients who have been on this medication and are well adjusted to it, usually it does not make a difference it does say in the drug site to take 20 to 80mg taken in the mornings, I would think if this causes excessive drowsiness then you could either talk with the doctor or pharmacist just to be sure and see if this is bothersome if you could take it at bedtime. but it does mention in the morning. if you find you ever have further questions please feel free to send us the question and we will do our best to help, take good care,
I started taking Prozac 5 days ago. I have been very tired. I have been taking it in the morning. I am going to try it at night.
So far still have libedo, less anxiety but grinding teeth. Urge for alcohol... gone.
Initially, I'd say follow your docs orders. That said, when you begin treatment, Prozac can cause some insomnia, worse in some folks than in others. For me, I took it late in the afternoon the first day because I wanted to begin treatment like NOW. I regretted the decision that night. I couldn't sleep. After a week that feeling subsided, but I continue to take it in the a.m. I am grateful as this med has helped with my feelings of anger/agitation that pop up out of nowhere. After less than a week am feeling better. I hope this continues. I've heard an early treatment response is a sign for a good outcome. Bless you all!
I 've been on Prozac for about 4 months now. I take 80mg a day. 40mg twice a day. I take it with breakfast and dinner. I was drowsy in the beginning but I think my body is used to it now. I take most of my meds twice a day because I had bariactric surgery and my body can't absorb enough of the medication with just one dose. I have found it's trial and error. Your body will tell you when to take it. Good luck!
After a sever car accident. I found it has helped with PTSD. I've been taking Prozac (generic fluoxetine) since 1990 in the mornings. After a severe car accident. It helps with PTSD. After being diagnosed with severe depression and disabled due to pain. I was on 60 mg for many years. My doctor just increased me to 80 mg. But I am always tired in the morning and I find I am breaking out in sweats during the day. I'm going to try taking it at night. I'm also on 450 mg. of Wellbutrin which I take in the morning.
I was suffering from depression related to my being unable to work after I became disabled and could no longer be independent. I was crying all the time. I was prescribed Prozac 10mg once a day. The Prozac helped. My dose was upped to 20mg per day. I take 3 different meds at night to treat my severe insomnia, Klonopin 1mg, Ambien 5mg and trazodone 50-100mg, which were working. I then started taking Prozac in the evening. After changing to taking Prozac at 10:00pm I began waking up every two to three hours and needed to take another dose of trazodone, 50mg, each time I awakened in order to be able to return to sleep. I just checked the Internet for Prozac side effects and insomnia is a major one. I will ask my Doctor to reduce my dose and I will only take it early in the day. I hope this helps.
I think it's always a good idea, in this information age, to check out a medications side effects before agreeing to start paying for and taking your new prescription.
I'm still trying to figure that out my Dr said at bedtime but morning time I'm so tired and slept a lot. Tried taking in morning I feel nothing. 25 days now still waiting for that energy!!! I should have felt it by now. Still tired, no energy at all.
I've been on prozac for 2 years. I was taking 20mg every morning. I've just upped my dose to 40mg. Taking 20mg in the morning first thing and the other 20mg around 6pm. I'm now finding it hard to wake in the morning and go gym. I have no energy. I started to just take 20mg at bedtime now so cut back again, and I sleep ok and wake refreshed able to go gym and get a decent workout. I don't take any other medications just the prozac. Everyone is different but this works for me. It's finding the right balance I suppose. Good luck
Bedtime is way better for me my dr prescribed them at taken at night
Initially I took it at night, but I had some insomnia. I then took it in the morning, but I had nausea. I started taking it at night to sleep off most of the nausea which was a life saver. The insomnia was no longer an issue at that point. I expect the nausea to go away eventually so I will just need to check wakefulness to determine the best time to take it.
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 3 Jul 2018 • 22 answers
Updated 26 Jul 2013 • 3 answers
Updated 7 Dec 2018 • 3 answers
Updated 9 Oct 2018 • 1 answer
Updated 2 Mar 2019 • 1 answer